A 32-year-old doctor who received the COVID-19 vaccine from Pfizer-BioNTech was hospitalized in Nuevo León after presenting an allergic reaction, half an hour after its application.
According to the Ministry of Health, the doctor presented a skin rash, seizures, decreased muscle strength and respiratory difficulty, within the observation area where she received the vaccine.
Read more: UK recommends not giving Pfizer vaccine to patients with severe allergies
He also said that he is already studying the case to know the direct cause of the condition presented by the doctor. “The initial diagnosis is encephalomyelitis under study, it is reported stable, without the presence of seizures in the last hours,” the agency published in a statement.
In addition, he stated that the young doctor has a history of allergy to trimethoprim with sulfamethoxazole, “It can cause serious symptoms and even death and is characterized, among other things, by skin rashes, angioedema and anaphylactic reaction,” he explained.
According to health authorities, no person had previously developed encephalitis after the application of the Pfizer-BioNTech BNT162b2 vaccine against the virus.
“The doctor is under observation and treatment by specialists in critical medicine to reduce the brain inflammation presented. Intensive specialized treatment based on steroids and anticonvulsants will continue to reduce the risk of sequelae ”, he explained.
The General Directorate of Epidemiology, the National Center for the Health of Children and Adolescents, together with the Mexican Institute of Social Security, under the protocol of events supposedly attributable to vaccination and immunization, attend the case.